Medicines That May Cause Vaginal Symptoms
Many prescription and nonprescription medicines can cause vaginal symptoms. A few examples are:
- Birth control pills.
- Hormone therapy.
- Chemotherapy for cancer.
- Vaginal sprays, douches, and spermicides.
Vaginal symptoms may clear up on their own once you stop taking a medicine. A yeast infection can be treated with a vaginal cream, tablet, or suppository.
If you think your vaginal symptoms may be caused by a medicine:
- Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary.
- If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.
|By:||Reference Healthwise Staff||Last Revised: September 6, 2011|
|Medical Review:||Reference William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Reference H. Michael O'Connor, MD - Emergency Medicine